Recovering from a lumbar hemi-laminectomy L4/L5

Welcome to Spine-health’s Recovery from Surgery patient community.
2 posts / 0 new
Last post
pennyannette
Offline
Last seen: 2 years 2 months ago
Title: Member
Joined: 02/19/2012 - 2:51pm
Recovering from a lumbar hemi-laminectomy L4/L5

How can I distinguish normal post operative pain from a possible re-herniation? I am two weeks post op and seem to have the same type of pain as prior to surgery..with added pain in my right calf.
I had heard that so many people have immediate relief of their pain making me so optimistic that I only planned to be off work for 2-3 weeeks. However, since I'm still experiencing significant pain, I worry that going back to work too soon will mess something up...unless I have already messed it up.
I have called the doctors office numerous times and they keep assuring me the pain is normal(keep taking pain meds & muscle relaxer) and added two doses of Neurontin daily (300mg). I am also having some difficulty with urinating. I can go, it just takes a long time to get started and sometimes feels like I'm not able to completly empty my bladder. I did not have this problem before surgery. I'm not sure if this is from the surgery or a side effect of the meds. Those that I spoke to at the doctors office do not seem to be concerned and I'm not scheduled for my follow -up until 4 weeks post op.
I was expecting to have less pain after surgery so I'm wondering if I have re-herniated or something. I'm confused about how much or how little I should be moving.
Thank you for any advice or reassurance you can provide.

advertisement
missmusic93
Offline
Last seen: 2 years 10 months ago
Title: Member
Joined: 02/19/2012 - 10:49pm
I have the same problem

I recently had the hemilaminectomy too and it's been about 1 week post surgery. I was also told that I should have immediate relief in my leg and back. However I see no change from how I felt before surgery and now. I strongly think there's more that needed to be done then was. Unfortunately for me the pain meds such as Vicodin have no effect on me whatsoever and I am in constant pain.